Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 20, 2019, 2:53 PM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at May 21, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2019, 2:53 PM MDT (20:53 UTC)
- In effect from
- May 21, 2019, 12:00 PM MDT
- Expired
- May 21, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3278 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190 WWUS84 KEPZ 202053 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 253 PM MDT Mon May 20 2019 ...WINDY AND DRY CONDITIONS EXPECTED MONDAY THROUGH WEDNESDAY... .An unseasonable deep upper low will be moving into the Four Corners region on Monday with a second low dropping out of the Pacific Northwest starting Tuesday. These systems will help to deepen a surface low over eastern Colorado and tighten the pressure gradient across much of New Mexico and far west Texas. Fire dangers are currently high to very high over the area. The strong winds will combine with low relative humidities falling into the lower to mid teens to create critical fire weather conditions. NMZ112-TXZ055-056-210300- /O.UPG.KEPZ.FW.A.0007.190521T1800Z-190522T0300Z/ /O.NEW.KEPZ.FW.W.0013.190521T1800Z-190522T0300Z/ /O.NEW.KEPZ.FW.A.0008.190522T1800Z-190523T0300Z/ /O.CON.KEPZ.FW.W.0012.000000T0000Z-190521T0300Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 253 PM MDT Mon May 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 112... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through Wednesday evening. * WIND...West to southwest at 25 to 40 mph with gusts to 55 mph on Monday and 25 to 35 mph with gusts to 45 mph Tuesday. * HUMIDITY...12 to 15 percent Monday and 7 to 12 percent Tuesday. * HIGHEST THREAT...is located over the lowlands east of the Rio Grande both days. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ111-210300- /O.UPG.KEPZ.FW.A.0007.190521T1800Z-190522T0300Z/ /O.NEW.KEPZ.FW.W.0013.190521T1800Z-190522T0300Z/ /O.NEW.KEPZ.FW.A.0008.190522T1800Z-190523T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 253 PM MDT Mon May 20 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 111... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 111... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Wednesday afternoon through Wednesday evening. The Fire Weather Watch is no longer in effect. * WIND...West to southwest at 20 to 30 mph with gusts to 45 mph. * HUMIDITY...9 to 12 percent. * HIGHEST THREAT...is located over eastern Luna County. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 29
3 follow-up statements
188 WWUS84 KEPZ 210247 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 847 PM MDT Mon May 20 2019 ...WINDY AND DRY CONDITIONS EXPECTED TO CONTINUE THROUGH WEDNESDAY... .A deep upper low is moving through the Four Corners region this evening with a second low dropping out of the Pacific Northwest heading this way starting Tuesday. These systems will help to deepen a surface low over eastern Colorado and tighten the pressure gradient across much of New Mexico and far west Texas. Fire dangers are currently high to very high over the area. The strong winds will combine with low relative humidities falling into the lower to mid teens to create critical fire weather conditions. NMZ112-TXZ055-056-211400- /O.EXP.KEPZ.FW.W.0012.000000T0000Z-190521T0300Z/ /O.CON.KEPZ.FW.W.0013.190521T1800Z-190522T0300Z/ /O.CON.KEPZ.FW.A.0008.190522T1800Z-190523T0300Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 847 PM MDT Mon May 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055, 056, AND 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055, 056, AND 112... * WIND...West to southwest at 25 to 40 mph with gusts to 55 mph on Monday and 25 to 35 mph with gusts to 45 mph Tuesday. * HUMIDITY...12 to 15 percent Monday and 7 to 12 percent Tuesday. * HIGHEST THREAT...is located over the lowlands east of the Rio Grande both days. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ111-211400- /O.CON.KEPZ.FW.W.0013.190521T1800Z-190522T0300Z/ /O.CON.KEPZ.FW.A.0008.190522T1800Z-190523T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 847 PM MDT Mon May 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111... * WIND...West to southwest at 20 to 30 mph with gusts to 45 mph. * HUMIDITY...9 to 12 percent. * HIGHEST THREAT...is located over eastern Luna County. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 27
060 WWUS84 KEPZ 211259 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 659 AM MDT Tue May 21 2019 ...WINDY AND DRY CONDITIONS EXPECTED TO CONTINUE THROUGH WEDNESDAY... .A deep upper low is moving between Colorado and New Mexico today with a second low dropping out of the Pacific Northwest and heading this way. These systems will help to deepen a surface low over eastern Colorado and tighten the pressure gradient across much of New Mexico and far west Texas. Fire dangers are currently high to very high over the area. The strong winds will combine with low relative humidities falling into the lower to mid teens to create critical fire weather conditions today and tomorrow. NMZ111-112-TXZ055-056-212100- /O.CON.KEPZ.FW.W.0013.190521T1800Z-190522T0300Z/ /O.CON.KEPZ.FW.A.0008.190522T1800Z-190523T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 659 AM MDT Tue May 21 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... * WIND...West to southwest at 20 to 30 mph with gusts to 45 mph. * HUMIDITY...9 to 14 percent. * HIGHEST THREAT...is located over eastern Luna County. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 29
485 WWUS84 KEPZ 212028 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 228 PM MDT Tue May 21 2019 ...WINDY AND DRY CONDITIONS EXPECTED TO CONTINUE THROUGH WEDNESDAY... .A deep upper low is moving between Colorado and New Mexico today with a second low dropping out of the Pacific Northwest and heading this way. These systems will help to deepen a surface low over eastern Colorado and tighten the pressure gradient across much of New Mexico and far west Texas. Fire dangers are currently high to very high over the area. The strong winds will combine with low relative humidities falling into the lower to mid teens to create critical fire weather conditions today and tomorrow. NMZ111-112-TXZ055-056-220430- /O.UPG.KEPZ.FW.A.0008.190522T1800Z-190523T0300Z/ /O.NEW.KEPZ.FW.W.0014.190522T1800Z-190523T0300Z/ /O.CON.KEPZ.FW.W.0013.000000T0000Z-190522T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 228 PM MDT Tue May 21 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * WIND... West to southwest at 20 to 30 mph with gusts to 45 mph. * HUMIDITY...9 to 14 percent. * HIGHEST THREAT...is located over eastern Luna County. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 29
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 20, 4:37 AM MDT, 10 hours 16 minutes earlier.
Area forecast discussion, May 20, 4:37 AM MDT, 10 hours 16 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
437 AM MDT Mon May 20 2019
.SYNOPSIS...
We are in a windy weather pattern over the next 7 days, with today
being the day with the strongest winds. Very strong winds of 30 to
40 mph and areas of blowing dust will create hazardous driving
conditions and critical fire weather conditions by early afternoon.
We will see continued windy conditions on Tuesday and Wednesday,
though not as windy as today. The end of the week into the weekend
looks warm with occasionally breezy afternoon conditions.
&&
.DISCUSSION...
Today is the windiest day of what looks like a windy week.
Currently an upper level trough was moving across southern Nevada
and by this afternoon it will be centered near the Four Corners
region. The strong winds associated with the upper level trough
will combine with a deep lee side surface trough over southeast
Colorado to give us very windy conditions this afternoon. Most
locations today will see at least winds of 25 to 35 mph winds and
the Sacramento Mountains and parts of El Paso and Dona Ana
Counties will see winds of 35 to 45 mph with winds gusts well
above 50 mph. Areas of blowing dust will create hazardous driving
conditions as visibilities will vary greatly over a short area. In
addition to today's strong winds and blowing dust, we could see
some rain and a few isolated thunderstorms in the Gila Region. And
if the precipitation lingers into tonight, I wouldn't be
surprised to see a few snow flakes above 8,000 feet.
On Tuesday the main upper level trough will be to our northeast,
but we will still see windy conditions. Winds won't be as strong
as today, but they will still approach advisory level conditions
by Tuesday afternoon. Then on Wednesday we will see another upper
level storm system approach the region to continue to give us
windy conditions by Wednesday afternoon. Again, like Tuesday,
winds will be close, but just below advisory levels. By Thursday
and Friday we will still have a large upper level blocking ridge
over the southeast U.S. and an upper level trough to our west,
over the Great Basin, but our winds will slow and our temperatures
will be back to near average for this time of year. For next
weekend, we will still be dry and as the upper level trough to our
west drifts a little closer, we will see breezy afternoon
conditions both days. Other than today's slight chance for rain in
the Gila, it doesn't look like we will see any rain chances
through the end of the month.
&&
.AVIATION...20/12Z-21/12Z
An approaching upper level storm system will give us very strong
winds and areas of blowing dust today. Our ceilings won't be much
of a concern today, because the ceilings we do have, will be
pretty high SCT-BKN120-250. The main concern will be the blowing
dust and strong winds. The blowing dust will likely produce MVFR
and some IFR visibilities and in a few of the dust prone regions,
we might see some brief LIFR visibilities. Today's strongest winds
will be east of KDMN and south of KTCS. Strong winds at KELP,
KLRU, KALM and KSRR will impact ground operations as we will see
winds of 26040G48KT by late afternoon. Winds will diminish after
sunset, but we will see another windy day on Tuesday, though not
as strong as today's winds.
&&
.FIRE WEATHER...
Critical fire weather conditions will occur today, Tuesday and
likely on Wednesday. Currently a Red Flag warning is in effect for
the lowlands east of the Continental Divide for today and a Fire
Weather Watch is in effect for Tuesday for all of the lowlands. '
An approaching upper level storm system will give us very windy
conditions today. Winds west of the Rio Grande will be 30 to 40
mph and east of the river, we will see 35 to 45 mph winds with
gusts will above 50 mph. Min RH's today will be in the 10 to 15%
range for locations east of Deming and south of T or C. Though we
won't see as strong of winds on Tuesday, it still will be windy
(20 to 30 mph) with low RH's of 8 to 12% across the lowlands and
closer to 20% in the mountains. Not much change for Wednesday as
we will likely see Red Flag conditions that day as well in the
lowlands. For the end of the week, we will still be dry with min
RH's of 10 to 15% in the lowlands and near 20% in the mountains,
but winds should slow a somewhat. Then for the weekend we will
again approach Red Flag conditions since we will still be dry with
breezy afternoon winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 81 55 81 59 / 0 0 0 0
Sierra Blanca 84 51 80 54 / 0 0 0 0
Las Cruces 75 46 77 50 / 0 0 0 0
Alamogordo 76 46 75 52 / 0 0 0 0
Cloudcroft 53 31 53 40 / 0 20 0 0
Truth or Consequences 69 46 74 51 / 0 0 0 0
Silver City 59 39 65 43 / 30 20 0 0
Deming 72 44 77 48 / 0 0 0 0
Lordsburg 67 42 76 47 / 10 0 0 0
West El Paso Metro 78 53 80 57 / 0 0 0 0
Dell City 83 51 81 53 / 0 0 0 0
Fort Hancock 87 55 85 57 / 0 0 0 0
Loma Linda 76 49 75 54 / 0 0 0 0
Fabens 83 54 84 57 / 0 0 0 0
Santa Teresa 78 49 80 53 / 0 0 0 0
White Sands HQ 76 54 77 55 / 0 0 0 0
Jornada Range 75 45 76 50 / 0 0 0 0
Hatch 73 44 77 50 / 0 0 0 0
Columbus 74 49 79 51 / 0 0 0 0
Orogrande 78 49 77 53 / 0 0 0 0
Mayhill 64 38 63 45 / 0 10 0 0
Mescalero 62 35 62 43 / 0 20 0 0
Timberon 62 35 62 43 / 0 0 0 0
Winston 60 33 65 39 / 20 0 0 0
Hillsboro 66 42 71 46 / 10 0 0 0
Spaceport 71 42 75 49 / 0 0 0 0
Lake Roberts 57 33 63 38 / 30 20 0 0
Hurley 62 38 69 42 / 10 0 0 0
Cliff 63 33 70 40 / 40 20 0 0
Mule Creek 58 38 66 42 / 50 20 0 0
Faywood 64 41 69 45 / 10 0 0 0
Animas 69 41 78 47 / 0 0 0 0
Hachita 71 41 77 47 / 0 0 0 0
Antelope Wells 71 43 77 49 / 0 0 0 0
Cloverdale 64 42 73 46 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Blowing Dust Advisory from noon today to 9 PM MDT this evening
for NMZ407-410>413-417.
High Wind Warning from noon today to midnight MDT tonight for
NMZ411-413>416.
Red Flag Warning from noon today to 9 PM MDT this evening for
NMZ112.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NMZ111-112.
Wind Advisory from noon today to midnight MDT tonight for
NMZ401>410-412-417.
TX...Blowing Dust Advisory from noon today to 9 PM MDT this evening
for TXZ418>424.
High Wind Warning from noon today to midnight MDT tonight for
TXZ418-419.
Red Flag Warning from noon today to 9 PM MDT this evening for
TXZ055-056.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for TXZ055-056.
Wind Advisory from noon today to midnight MDT tonight for
TXZ420>424.
&&
BriceHazardous weather outlook, May 20, 6:32 AM MDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 632 AM MDT Mon May 20 2019 NMZ403>407-409>417-TXZ418>424-211245- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 632 AM MDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Today starts a windy period for the region. An upper level will help give us very strong winds this afternoon. We will see winds of at least 25 to 35 mph with gusts to 50 mph, with stronger winds in the Sacramento Mountains and in El Paso and Dona Ana Counties. The winds will help generate areas of blowing dust which could create some hazardous driving conditions with quickly changing visibilities. The dust will lesson after sunset and the winds will slow some, but we will still be windy well into the evening hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday It will be windy again on Tuesday and Wednesday, but not as windy as today. We will be warm and dry for the end of the week and then breezy to windy again for the weeknight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. NMZ401-402-408-211245- Upper Gila River Valley-Southern Gila Highlands/Black Range- Eastern Black Range Foothills- 632 AM MDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...Today and Tonight We will see breezy to windy conditions today with a chance for afternoon and evening showers and thunderstorms. A few thunderstorms could produce some dry lightning. If the precipitation lingers into the late night hours, we could see some snow flakes briefly mix in with the rain showers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday It will be windy again on Tuesday and Wednesday, but not as windy as today. We will be warm and dry for the end of the week and then breezy to windy again for the weeknight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:46 PM MDT | Blowing Dust Advisory | EPZ | El Paso, Hudspeth | 21 hr |
| May 20, 2:53 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.